Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 59, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 2, 2009, 7:46 AM CDT for Pike County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 7:46 AM CDT (12:46 UTC)
- Expired
- Apr 2, 2009, 8:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:29 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 021246
TORBMX
ALC109-021315-
/O.NEW.KBMX.TO.W.0059.090402T1246Z-090402T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
746 AM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL PIKE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...TROY...GOSHEN...BRUNDIDGE...
* UNTIL 815 AM CDT
* AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF ANSLEY...OR 9 MILES NORTH OF LUVERNE...MOVING EAST AT
30 MPH.
* THE TORNADO WILL BE NEAR...
ANSLEY AND 9 MILES NORTH OF GOSHEN BY 755 AM CDT...
TROY MUNICIPAL AIRPORT AND TROY BY 810 AM CDT...
TROY UNIVERSITY...7 MILES SOUTHWEST OF LINWOOD...8 MILES NORTHWEST
OF BANKS AND 8 MILES NORTHWEST OF ANTIOCH BY 815 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHEASTERN ALABAMA.
&&
LAT...LON 3171 8614 3175 8615 3179 8615 3179 8617
3184 8619 3193 8617 3196 8587 3188 8583
3167 8580
TIME...MOT...LOC 1246Z 265DEG 27KT 3184 8621
$$
KSL2 follow-up statements
000
WWUS54 KBMX 021254
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 AM CDT THU APR 2 2009
ALC109-021315-
/O.CON.KBMX.TO.W.0059.000000T0000Z-090402T1315Z/
PIKE AL-
754 AM CDT THU APR 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR CENTRAL
PIKE COUNTY...
AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ANSLEY...OR 9
MILES NORTH OF GOSHEN...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
TROY MUNICIPAL AIRPORT BY 810 AM CDT...
TROY...TROY UNIVERSITY...7 MILES NORTH OF MOSSY GROVE AND 7 MILES
SOUTHWEST OF LINWOOD BY 815 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHEASTERN ALABAMA.
&&
LAT...LON 3172 8611 3175 8614 3179 8615 3179 8616
3184 8617 3193 8614 3196 8587 3188 8583
3167 8580
TIME...MOT...LOC 1254Z 265DEG 27KT 3184 8614
$$000
WWUS54 KBMX 021303
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 AM CDT THU APR 2 2009
ALC109-021315-
/O.CON.KBMX.TO.W.0059.000000T0000Z-090402T1315Z/
PIKE AL-
803 AM CDT THU APR 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR CENTRAL
PIKE COUNTY...
AT 803 AM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR TROY MUNICIPAL AIRPORT...OR 6 MILES NORTHWEST OF TROY...MOVING
EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
TROY MUNICIPAL AIRPORT BY 810 AM CDT...
TROY...TROY UNIVERSITY...7 MILES NORTH OF MOSSY GROVE AND 8 MILES
SOUTHWEST OF LINWOOD BY 815 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR SOUTHEASTERN ALABAMA.
&&
LAT...LON 3173 8608 3176 8609 3179 8610 3179 8609
3184 8610 3193 8609 3196 8587 3188 8583
3167 8580
TIME...MOT...LOC 1303Z 265DEG 27KT 3185 8607
$$
KSLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:40 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 2, 6:40 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 AM CDT THU APR 2 2009 .UPDATE...FOR 12Z AVIATION. && .SHORT TERM...TODAY AND TONIGHT. ACTIVE WEATHER PERIOD EXPECTED AS A STRONG COLD FRONT MOVES INTO AND ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. STORM PREDICTION CENTER HAS ENTIRE AREA OUTLOOKED FOR MODERATE RISK. MOIST AND UNSTABLE AIR MASS ALREADY IN PLACE AND UPPER SUPPORT WILL MOVE IN LATER IN THE DAY AND EARLY TONIGHT. WE COULD SEE ISOLATED SEVERE STORMS ANYWHERE THIS MORNING...WITH MORE ORGANIZED SEVERE WEATHER LATER IN THE DAY. FOR BETTER TIMING OF ORGANIZED SEVERE WEATHER WE USED OUR LOCAL WRF MODEL...EXPECT WESTERN SECTIONS UNDER THE GUN FROM 3 PM UNTIL 7 PM...CENTRAL SECTIONS 6 PM UNTIL 10 PM...THEN EASTERN SECTIONS 9 PM UNTIL 1 AM AND THIS ACTIVITY WILL BE ASSOCIATED WITH SQUALL LINE (COLD FRONT). PRIMARY THREATS WILL BE DAMAGING WINDS... LARGE HAIL AND TORNADOES. ACTIVITY WILL SHIFT QUICKLY TO OUR EAST BY 2 AM AS DRIER AIR MOVES IN FROM THE WEST. BE SURE TO HAVE A WEATHER ACTION PLAN READY AS WATCHES AND WARNINGS WILL LIKELY BE REQUIRED. HIGHS TODAY IN THE 70S...LOWS TONIGHT IN THE 50S. LAKE WIND ADVISORY WILL BE IN EFFECT FROM NOON UNTIL MIDNIGHT. .LONG TERM...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY...MUCH QUIETER AND DRIER PERIOD EXPECTED AS WEAK HIGH PRESSURE BUILDS INTO AND ACROSS THE AREA. SUNDAY AND MONDAY...ANOTHER COLD FRONT MOVES INTO AND ACROSS THE AREA ON SUNDAY AND SHIFTS TO THE EAST ON MONDAY. MODELS HAVE TRENDED STRONGER WITH THIS SYSTEM AND BETTER UPPER SUPPORT IS INDICATED. A FEW SEVERE STORMS WILL BE POSSIBLE WITH THIS SYSTEM ON SUNDAY. DRIER AIR EXPECTED LATER MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. RETURN FLOW DEVELOPS ON WEDNESDAY WITH NEXT SYSTEM EXPECTED JUST BEYOND THIS PERIOD. && .AVIATION...12Z TAF DISCUSSION. TYPICAL WARM FRONT CEILINGS ISSUES WILL AFFECT ALL SITES IN CENTRAL ALABAMA...BUT THAT SAID...MOST SITES WILL STAY IN THE IFR/LIFR CATEGORIES TODAY. ISOLATED SEVERE TS WILL BE SEEN SOUTH OF THE WARM FRONT ALL DAY TODAY...AND THEN THE COLD FRONT AND ASSOCIATED SEVERE WEATHER WILL MOVE THROUGH THE STATE...TCL AROUND 02/21Z...EET AND BHM AROUND 03/01Z AND ANB...MGM AND TOI AROUND 02/04Z. STAY TUNED FOR UPDATES ON THE TIMING OF FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 53 63 39 74 / 60 80 10 10 10 ANNISTON 73 54 64 41 74 / 60 80 10 10 10 BIRMINGHAM 76 51 67 42 74 / 60 80 10 10 10 TUSCALOOSA 78 52 68 41 76 / 70 60 10 10 10 CALERA 76 53 66 44 74 / 60 70 10 10 10 AUBURN 70 54 68 46 75 / 60 70 10 10 10 MONTGOMERY 77 56 71 43 76 / 60 60 10 10 10 TROY 75 57 70 43 76 / 60 40 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR ALL AREAS FROM NOON UNTIL MIDNIGHT. && 50
Hazardous weather outlook, Apr 2, 5:58 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 558 AM CDT THU APR 2 2009 ALZ011>015-017>050-031058- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 558 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A MODERATE RISK OF SEVERE WEATHER HAS BEEN ISSUED TODAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY AHEAD OF AND ALONG A STRONG COLD FRONT WHICH WILL PASS THROUGH ALABAMA LATER THIS AFTERNOON AND TONIGHT. DURING THE MORNING AND EARLY AFTERNOON HOURS...ISOLATED SEVERE THUNDERSTORMS WITH THE POTENTIAL OF LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA. THIS AFTERNOON...SEVERE THUNDERSTORMS ASSOCIATED WITH THE ACTUAL COLD FRONT WILL BEGIN TO FORM IN MISSISSIPPI AND MOVE INTO THE WESTERN COUNTIES OF CENTRAL ALABAMA AROUND 3 PM. THESE STORMS SHOULD AFFECT THE WESTERN COUNTIES OF ALABAMA FROM 3 PM UNTIL 7 PM...THE CENTRAL COUNTIES OF ALABAMA BETWEEN 6 PM AND 10 PM...AND THE EASTERN COUNTIES OF ALABAMA BETWEEN 9 PM AND 1 AM ON FRIDAY. THESE STORMS WILL CARRY WITH THEM THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND THE POTENTIAL FOR A STRONG TORNADO. RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RIVERS WILL REMAIN IN FLOOD THROUGH AT LEAST FRIDAY EVENING FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA. SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON...LASTING INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY ON THURSDAY. 27
In the hours before
Special weather statement, Apr 2, 3:54 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 AM CDT THU APR 2 2009 ALZ038-020930- CHAMBERS- 354 AM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS COUNTY UNTIL 430 AM CDT... AT 352 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR WAVERLY...OR 6 MILES EAST OF CAMP HILL...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RIDGE GROVE. STURKIE. TRAMMEL CROSSROADS. CHAMBERS COUNTY LAKE. KELLAM HILL. DENSON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Apr 2, 4:03 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 403 AM CDT THU APR 2 2009 ALZ036-037-020930- COOSA-TALLAPOOSA- 403 AM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN COOSA AND TALLAPOOSA COUNTIES UNTIL 430 AM CDT... AT 402 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR NIXBURG...OR NEAR EQUALITY...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NIXBURG. FISHPOND. WIND CREEK STATE PARK. ALEXANDER CITY. JACKSONS GAP. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Apr 2, 4:30 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 430 AM CDT THU APR 2 2009 ALZ037-038-021015- CHAMBERS-TALLAPOOSA- 430 AM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS AND TALLAPOOSA COUNTIES UNTIL 515 AM CDT... AT 428 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR JACKSONS GAP...OR NEAR DADEVILLE...MOVING EAST AT 35 MPH. ANOTHER STRONG STORM WAS NEAR LAFAYETTE. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... JACKSONS GAP. EAGLE CREEK. CAMP HILL. RIDGE GROVE. TRAMMEL CROSSROADS. PENTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Apr 2, 5:13 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 513 AM CDT THU APR 2 2009 ALZ038-021045- CHAMBERS- 513 AM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS COUNTY UNTIL 545 AM CDT... AT 512 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BUFFALO...OR NEAR LAFAYETTE...MOVING NORTHEAST AT 35 MPH. PEA TO MARBLE SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PENTON. BUFFALO. DENSON. FREDONIA. STROUD CREEK. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Apr 2, 5:19 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 519 AM CDT THU APR 2 2009 ALZ046-021045- BULLOCK- 519 AM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR BULLOCK COUNTY UNTIL 545 AM CDT... AT 517 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR INVERNESS...OR 13 MILES SOUTH OF UNION SPRINGS... MOVING NORTHEAST AT 35 MPH. PEA TO MARBLE SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PEROTE. ABERFOIL. THREE NOTCH. MIDWAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Apr 2, 5:36 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 536 AM CDT THU APR 2 2009 ALZ048-050-021115- BARBOUR-RUSSELL- 536 AM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN BARBOUR AND RUSSELL COUNTIES UNTIL 615 AM CDT... AT 535 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BARBOUR COUNTY PUBLIC LAKE DAM...OR 9 MILES SOUTHEAST OF MIDWAY...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BARBOUR COUNTY PUBLIC LAKE DAM. COMER. BATESVILLE. SPRING HILL. HAWKINSVILLE. TWIN SPRINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:39 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 51 min |
| Apr 2, 3:01 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 29 min |
| Apr 2, 4:35 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 15 hr |
| Apr 2, 4:55 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 38 min |
| Apr 2, 5:50 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 40 min |
| Apr 2, 2:20 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 40 min |
| Apr 2, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 39 min |
| Apr 2, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa | 52 min |
| Apr 2, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 33 min |
| Apr 2, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 48 min |
| Apr 2, 3:14 PM CDT | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 31 min |
| Apr 2, 3:32 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 28 min |
| Apr 2, 3:37 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 38 min |
| Apr 2, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Marion, Pickens, Tuscaloosa, Walker and 1 more | 48 min |
| Apr 2, 4:14 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Jefferson, Shelby, Tuscaloosa, Walker | 46 min |
| Apr 2, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 48 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.